Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties
131 Doctors Online

By proceeding, I accept the Terms and Conditions

Dr. Andrew Rynne
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

HCM Blog Instant Access to Doctors
HCM BlogQuestions Answered
HCM Blog Satisfaction

Suggest treatment for persistent back and leg pain while on Oxycodone

Answered by
Dr.
Dr. Alexander H. Sheppe

Psychiatrist

Practicing since :2014

Answered : 2242 Questions

default
Posted on Sat, 27 Aug 2016 in Pain Management
Question: I am currently taking 5/325 oxycodone 3 x per day for my back and right leg pain. After about 2 hours my pain starts back in up. Should I ask my dr. For 4 x days or Oxcotin which I have been reading up on and seems like I may give me better results. I am 16 months out from my last back surgery. Diskectomy, fusion and finally spinal cord stimulator implant. Back has been improving but the leg pain has always been the worst and no better. It has been controlling my life for 10 years and I am so tired of the constant pain. If I absolutely do nothing for about 3 weeks all the pain is bearable but the minute I try a half day of anything other than laying down the leg pain becomes too much. I have tried every therapy, every medication and seems like it is heading towards opioids for like which I know is not good but does give me some relief. I would like to say I am not addicted to any type of high or do not abuse opioids but it seems that opioids are the only relief I get. Thank you
doctor
Answered by Dr. Alexander H. Sheppe 32 minutes later
Brief Answer:
Consultation

Detailed Answer:
Hello, and thanks for your question.

I would recommend not seeking additional opioids, because you are already exhibiting significant opioid-induced hyperalgesia. This is a phenomenon that occurs when you are on opioids much longer than the few days to weeks they are meant to be used for. The body develops tolerance and ultimately pain increases as a direct result of chronic opioid use. I strongly recommend avoiding opioids, and instead working in regular intensive physical therapy long-term to better manage your pain.

Please remember to rate and close this answer thread when you are finished and satisfied.

In the future, for continuity of care, I encourage you to contact me directly at my private link below. After you ask a direct question, it would be my pleasure to be your dedicated personal physician on this website. My name is Dr. Sheppe, and I am an XXXXXXX doctor working in New York City at NewYork-Presbyterian Hospital, ranked #1 for Psychiatry in the United States (tinyurl.com/psyrank). For a personalized comprehensive evaluation, treatment recommendations, and individual therapy, ask me at HealthCareMagic at this private link: tinyurl.com/DrSheppeAnswers
Above answer was peer-reviewed by : Dr. Arnab Banerjee
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Diseases and Conditions
Drug/Medication
Treatment/Therapy

Recent questions on  Hyperalgesia

doctor1 MD

I have taken Xanazx2.0 , as a result of car wreck ending whichever traumatic scoliosis . I sever reactions of most muscle relaxation. So my...

doctor1 MD

I am a chronic pain patient who is recieving opiate therapy, I had a gallbladder attack in 2003 and now I am having gallbladder pain again. My...

doctor1 MD

can I switch from oxycodone 10mg to APAP/ codeine 300-30m when I run out of the oxycodone?

doctor1 MD

I have been taking vicodin or various forms for severe back pain for 42 years .it helps but not total but since everyone in this area is selling...

doctor1 MD

My son was diagnosed with visceral hyperalgesia today and was also told that he has an undetermined bacteria that's causing inflammation in his...

doctor1 MD

Hi I started having lower abdominal pain 7 hours ago, the last hour it has got a lot worse, severe. It seems to be in the pelvic floor area...

doctor1 MD

I have been on Fentanyl patches for neuropapy in my feet for about seven years. I m now on 50 Mg but my doctor wanted me to Withdrawal in about two...